Alert archive / Hawaii / Wind Advisories in 2011
Wind Advisory 27, NWS Honolulu, HI
NWS Honolulu, HI issued this wind advisory at Dec 10, 2011, 10:38 AM HST for Hawaii County, Honolulu County, Kalawao County, Hawaii. It was in force for 33 hr.
The area
The counties it named.
The facts
- Issued
- Dec 10, 2011, 10:38 AM HST (20:38 UTC)
- Expired
- Dec 11, 2011, 7:42 PM HST
- In force
- 33 hr
- Issued by
- NWS Honolulu, HI
Counties Hawaii County, HI, Honolulu County, HI, Kalawao County, HI
The radar
The Molokai radar (PHMO), 57 km from the middle of the area, began a volume at 20:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Hilo, (PITO), launched 12:00Z, 8.6 hours before the alert went out and 221 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 36 J/kg
- Mixed-layer CIN
- -12 J/kg
- Mixed-layer LCL
- 839 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- -10 m²/s²
- 0-3 km storm-relative helicity
- 16 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
536 WWHW70 PHFO 102038 NPWHFO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 1038 AM HST SAT DEC 10 2011 ...WIND ADVISORY FOR THE SUMMIT OF MOUNT HALEAKALA... .EXPECT STRONG EAST WINDS OVER THE SUMMIT OF MOUNT HALEAKALA DUE TO THE TIGHTENING PRESSURE GRADIENT OVER THE UPPER ELEVATIONS ON MAUI. HIZ022-110245- /O.NEW.PHFO.WI.Y.0027.111210T2038Z-111211T1000Z/ HALEAKALA SUMMIT- INCLUDING THE CITY OF...HALEAKALA NATIONAL PARK ABOVE 6000 FEET 1038 AM HST SAT DEC 10 2011 ...WIND ADVISORY IN EFFECT UNTIL MIDNIGHT HST TONIGHT... THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL MIDNIGHT HST TONIGHT. * WINDS...EAST 20 TO 30 MPH WITH GUSTS UP TO 40 MPH. * TIMING...THROUGH THIS EVENING. * IMPACTS...THESE STRONG WINDS MAY RESULT IN FLYING DEBRIS AND HAZARDOUS DRIVING CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... THESE STRONG WINDS CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. THEREFORE...USE EXTRA CAUTION WHILE DRIVING. && $$ HOUSTON
7 follow-up statements
112 WWHW70 PHFO 110133 NPWHFO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 333 PM HST SAT DEC 10 2011 ...WIND ADVISORY FOR THE SUMMIT OF MOUNT HALEAKALA... .EXPECT STRONG EAST WINDS OVER THE SUMMIT OF MOUNT HALEAKALA DUE TO THE TIGHTENING PRESSURE GRADIENT OVER THE UPPER ELEVATIONS ON MAUI. THIS ADVISORY MAY NEED TO BE EXTENDED BEYOND MIDNIGHT HST TONIGHT IF THE WINDS REMAIN STRONGER THAN EXPECTED. HIZ022-111000- /O.CON.PHFO.WI.Y.0027.000000T0000Z-111211T1000Z/ HALEAKALA SUMMIT- INCLUDING THE CITY OF...HALEAKALA NATIONAL PARK ABOVE 6000 FEET 333 PM HST SAT DEC 10 2011 ...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT HST TONIGHT... A WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT HST TONIGHT. * WINDS...EAST 20 TO 30 MPH WITH GUSTS UP TO 40 MPH. * TIMING...THROUGH THIS EVENING. * IMPACTS...THESE STRONG WINDS MAY RESULT IN FLYING DEBRIS AND HAZARDOUS DRIVING CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... THESE STRONG WINDS CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. THEREFORE...USE EXTRA CAUTION WHILE DRIVING. && $$ HOUSTON
048 WWHW70 PHFO 110232 NPWHFO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 432 PM HST SAT DEC 10 2011 ...WIND ADVISORY FOR THE KOHALA DISTRICTS ON THE BIG ISLAND AND THE SUMMIT OF MOUNT HALEAKALA... HIZ025-026-111000- /O.EXA.PHFO.WI.Y.0027.000000T0000Z-111211T1000Z/ BIG ISLAND NORTH AND EAST-KOHALA- INCLUDING THE CITIES OF...HILO...VOLCANO...HONOKAA...KAMUELA... WAIKOLOA 432 PM HST SAT DEC 10 2011 ...WIND ADVISORY IN EFFECT UNTIL MIDNIGHT HST TONIGHT... THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL MIDNIGHT HST TONIGHT. * WINDS...NORTHEAST 20 TO 30 MPH WITH GUSTS UP TO 50 MPH. * TIMING...THROUGH THIS EVENING. * IMPACTS...THESE STRONG WINDS MAY RESULT IN FLYING DEBRIS AND HAZARDOUS DRIVING CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... SECURE LOOSE OBJECTS THAT MAY BE PICKED UP BY THE WIND. HIGH PROFILE VEHICLES SHOULD SLOW DOWN AND USE EXTRA CAUTION IN THESE HIGH WINDS. && $$ HIZ022-111000- /O.CON.PHFO.WI.Y.0027.000000T0000Z-111211T1000Z/ HALEAKALA SUMMIT- INCLUDING THE CITY OF...HALEAKALA NATIONAL PARK ABOVE 6000 FEET 432 PM HST SAT DEC 10 2011 ...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT HST TONIGHT... A WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT HST TONIGHT. * WINDS...EAST 20 TO 30 MPH WITH GUSTS UP TO 40 MPH. * TIMING...THROUGH THIS EVENING. * IMPACTS...THESE STRONG WINDS MAY RESULT IN FLYING DEBRIS AND HAZARDOUS DRIVING CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... THESE STRONG WINDS CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. THEREFORE...USE EXTRA CAUTION WHILE DRIVING. && $$ HOUSTON
343 WWHW70 PHFO 110943 NPWHFO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 1143 PM HST SAT DEC 10 2011 ...WIND ADVISORY FOR THE KOHALA DISTRICTS ON THE BIG ISLAND AND THE SUMMIT OF MOUNT HALEAKALA... HIZ022-025-026-111600- /O.EXT.PHFO.WI.Y.0027.000000T0000Z-111211T1600Z/ HALEAKALA SUMMIT-BIG ISLAND NORTH AND EAST-KOHALA- INCLUDING THE CITIES OF... HALEAKALA NATIONAL PARK ABOVE 6000 FEET...HILO...VOLCANO... HONOKAA...KAMUELA...WAIKOLOA 1143 PM HST SAT DEC 10 2011 ...WIND ADVISORY NOW IN EFFECT UNTIL 6 AM HST SUNDAY... THE WIND ADVISORY IS NOW IN EFFECT UNTIL 6 AM HST SUNDAY. * WINDS...NORTHEAST 20 TO 30 MPH WITH GUSTS UP TO 50 MPH. * TIMING...THROUGH EARLY SUNDAY MORNING. * IMPACTS...THESE STRONG WINDS MAY RESULT IN FLYING DEBRIS AND HAZARDOUS DRIVING CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... SECURE LOOSE OBJECTS THAT MAY BE PICKED UP BY THE WIND. HIGH PROFILE VEHICLES SHOULD SLOW DOWN AND USE EXTRA CAUTION IN THESE HIGH WINDS. && $$ BIRCHARD
875 WWHW70 PHFO 111335 NPWHFO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 335 AM HST SUN DEC 11 2011 ...WIND ADVISORY CANCELLED FOR THE BIG ISLAND... ...WIND ADVISORY CONTINUES FOR THE SUMMITS AND UPPER SLOPES OF HALEAKALA... HIZ025-026-111445- /O.CAN.PHFO.WI.Y.0027.000000T0000Z-111211T1600Z/ BIG ISLAND NORTH AND EAST-KOHALA- INCLUDING THE CITIES OF...HILO...VOLCANO...HONOKAA...KAMUELA... WAIKOLOA 335 AM HST SUN DEC 11 2011 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN HONOLULU HAS CANCELLED THE WIND ADVISORY AS WINDS HAVE DIMINISHED BELOW ADVISORY LEVELS. $$ HIZ022-120145- /O.EXT.PHFO.WI.Y.0027.000000T0000Z-111212T0200Z/ HALEAKALA SUMMIT- INCLUDING THE CITY OF...HALEAKALA NATIONAL PARK ABOVE 6000 FEET 335 AM HST SUN DEC 11 2011 ...WIND ADVISORY NOW IN EFFECT UNTIL 4 PM HST THIS AFTERNOON... THE WIND ADVISORY IS NOW IN EFFECT UNTIL 4 PM HST THIS AFTERNOON. * WINDS...NORTHEAST TO EAST 25 TO 35 MPH WITH GUSTS UP TO 50 MPH. * TIMING...THROUGH THIS AFTERNOON. * IMPACTS...THESE STRONG WINDS MAY RESULT IN FLYING DEBRIS AND HAZARDOUS DRIVING CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... SECURE LOOSE OBJECTS THAT MAY BE PICKED UP BY THE WIND. HIGH PROFILE VEHICLES SHOULD SLOW DOWN AND USE EXTRA CAUTION IN THESE HIGH WINDS. && $$ BIRCHARD
157 WWHW70 PHFO 112210 NPWHFO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 1210 PM HST SUN DEC 11 2011 ...WIND ADVISORY NOW IN EFFECT FOR OAHU... ...WIND ADVISORY CONTINUES FOR THE SUMMITS AND UPPER SLOPES OF HALEAKALA... HIZ005-007-010-121015- /O.EXB.PHFO.WI.Y.0027.000000T0000Z-111212T1600Z/ OAHU SOUTH SHORE-OAHU NORTH SHORE-CENTRAL OAHU- INCLUDING THE CITIES OF...HONOLULU...WAIKIKI...HAWAII KAI... KAPOLEI...HALEIWA...WAIALUA...MILILANI...WAHIAWA...PEARL CITY 1210 PM HST SUN DEC 11 2011 ...WIND ADVISORY IN EFFECT UNTIL 6 AM HST MONDAY... THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 6 AM HST MONDAY. * WINDS...NORTHEAST TO EAST 20 TO 30 MPH AND GUSTY. * TIMING...THROUGH TONIGHT. * IMPACTS...THE STRONG WINDS MAY RESULT IN FLYING DEBRIS AND HAZARDOUS DRIVING CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 30 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ HIZ022-120200- /O.CON.PHFO.WI.Y.0027.000000T0000Z-111212T0200Z/ HALEAKALA SUMMIT- INCLUDING THE CITY OF...HALEAKALA NATIONAL PARK ABOVE 6000 FEET 1210 PM HST SUN DEC 11 2011 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM HST THIS AFTERNOON... A WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM HST THIS AFTERNOON. * WINDS...NORTHEAST TO EAST 25 TO 35 MPH WITH GUSTS UP TO 50 MPH. * TIMING...THROUGH THIS AFTERNOON. * IMPACTS...THESE STRONG WINDS MAY RESULT IN FLYING DEBRIS AND HAZARDOUS DRIVING CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... SECURE LOOSE OBJECTS THAT MAY BE PICKED UP BY THE WIND. HIGH PROFILE VEHICLES SHOULD SLOW DOWN AND USE EXTRA CAUTION IN THESE HIGH WINDS. && $$ CRAIG
995 WWHW70 PHFO 112354 NPWHFO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 154 PM HST SUN DEC 11 2011 ...WIND ADVISORY NOW IN EFFECT FOR THE ISLAND OF LANAI... ...WIND ADVISORY CONTINUES FOR OAHU... ...WIND ADVISORY EXTENDED FOR THE SUMMITS AND UPPER SLOPES OF MOUNT HALEAKALA ON MAUI... HIZ014-015-121200- /O.EXA.PHFO.WI.Y.0027.000000T0000Z-111212T1600Z/ LANAI MAKAI-LANAI MAUKA- INCLUDING THE CITIES OF...MANELE...LANAI CITY 154 PM HST SUN DEC 11 2011 ...WIND ADVISORY IN EFFECT UNTIL 6 AM HST MONDAY... THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A WIND ADVISORY FOR LANAI...WHICH IS IN EFFECT UNTIL 6 AM HST MONDAY. * WINDS...NORTHEAST 20 TO 30 MPH WITH GUSTS UP TO 40 MPH. * TIMING...THROUGH TONIGHT. * IMPACTS...THESE STRONG WINDS MAY RESULT IN FLYING DEBRIS AND HAZARDOUS DRIVING CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 30 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ HIZ022-121200- /O.EXT.PHFO.WI.Y.0027.000000T0000Z-111212T1600Z/ HALEAKALA SUMMIT- INCLUDING THE CITY OF...HALEAKALA NATIONAL PARK ABOVE 6000 FEET 154 PM HST SUN DEC 11 2011 ...WIND ADVISORY NOW IN EFFECT UNTIL 6 AM HST MONDAY... THE WIND ADVISORY IS NOW IN EFFECT UNTIL 6 AM HST MONDAY. * WINDS...EAST 20 TO 30 MPH WITH GUSTS UP TO 40 MPH. * TIMING...THROUGH TONIGHT. * IMPACTS...THESE STRONG WINDS MAY RESULT IN FLYING DEBRIS AND HAZARDOUS DRIVING CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... SECURE LOOSE OBJECTS THAT MAY BE PICKED UP BY THE WIND. HIGH PROFILE VEHICLES SHOULD SLOW DOWN AND USE EXTRA CAUTION IN THESE HIGH WINDS. && $$ HIZ005-007-010-121200- /O.CON.PHFO.WI.Y.0027.000000T0000Z-111212T1600Z/ OAHU SOUTH SHORE-OAHU NORTH SHORE-CENTRAL OAHU- INCLUDING THE CITIES OF...HONOLULU...WAIKIKI...HAWAII KAI... KAPOLEI...HALEIWA...WAIALUA...MILILANI...WAHIAWA...PEARL CITY 154 PM HST SUN DEC 11 2011 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM HST MONDAY... A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM HST MONDAY. * WINDS...NORTHEAST 20 TO 30 MPH WITH GUSTS UP TO 40 MPH. * TIMING...THROUGH TONIGHT. * IMPACTS...THE STRONG WINDS MAY RESULT IN FLYING DEBRIS AND HAZARDOUS DRIVING CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 30 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ CRAIG
957 WWHW70 PHFO 120542 NPWHFO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 742 PM HST SUN DEC 11 2011 ...WIND ADVISORY CANCELLED... .ALTHOUGH TRADE WINDS REMAIN LOCALLY GUSTY...THE WINDS HAVE DIMINISHED BELOW ADVISORY LEVELS THIS EVENING...AND ARE EXPECTED TO REMAIN SO THROUGH THE NIGHT. HIZ005-007-010-014-015-022-120645- /O.CAN.PHFO.WI.Y.0027.000000T0000Z-111212T1600Z/ OAHU SOUTH SHORE-OAHU NORTH SHORE-CENTRAL OAHU-LANAI MAKAI- LANAI MAUKA-HALEAKALA SUMMIT- INCLUDING THE CITIES OF...HONOLULU...WAIKIKI...HAWAII KAI... KAPOLEI...HALEIWA...WAIALUA...MILILANI...WAHIAWA...PEARL CITY... MANELE...LANAI CITY...HALEAKALA NATIONAL PARK ABOVE 6000 FEET 742 PM HST SUN DEC 11 2011 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN HONOLULU HAS CANCELLED THE WIND ADVISORY. WINDS HAVE DIMINISHED BELOW ADVISORY LEVELS. $$ BIRCHARD
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Honolulu, HI wrote its last area forecast discussion before this wind advisory went out at Dec 10, 10:00 AM HST, 38 minutes earlier.
Area forecast discussion, Dec 10, 10:00 AM HST, 38 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HONOLULU HI 1000 AM HST SAT DEC 10 2011 .SYNOPSIS... SURFACE HIGH PRESSURE FAR NORTH OF THE AREA WILL MAINTAIN TRADE WINDS THROUGH NEXT WEEK. INSTABILITY DUE TO AN UPPER LEVEL TROUGH AND ABUNDANT LOW-LEVEL MOISTURE MOVING IN FROM THE EAST OF THE ISLANDS WILL MAINTAIN WET WEATHER...WITH LOCALLY HEAVY RAINFALL POSSIBLE ACROSS MOST OF THE ALOHA STATE INTO EARLY NEXT WEEK. && .DISCUSSION... A NEARLY STATIONARY SURFACE RIDGE EXTENDS SOUTHWEST FROM A 1029 MB HIGH NEAR 37N 154W THROUGH A POINT ABOUT 715 MILES NORTH NORTHWEST OF KAUAI. A NEARLY NORTH TO SOUTH ORIENTED SURFACE TROUGH LOCATED ABOUT 215 MILES EAST OF HILO IS PROPAGATING SLOWLY WESTWARD. THE PRESSURE GRADIENT OVER THE HAWAIIAN ISLANDS...WHICH ARE NEARLY SANDWICHED BETWEEN THESE SURFACE FEATURES...IS MAINTAINING FRESH TRADES ACROSS THE ISLANDS THIS MORNING. DUE TO THE PRESENCE OF THE TROUGH APPROACHING FROM THE EAST...THE WIND DIRECTION IS ALSO GRADUALLY BACKING TO A MORE NORTHEASTERLY AZIMUTH. ALOFT...WATER VAPOR IMAGERY AND SATELLITE DERIVED UPPER LEVEL WINDS INDICATE MID- AND UPPER-LEVEL TROUGHING OVER THE ISLANDS...WHICH IS PRODUCING ATMOSPHERIC INSTABILITY ACROSS THE STATE. SATELLITE IMAGERY AND RADAR REFLECTIVITY DATA INDICATE CUMULUS CLOUDS WITH EMBEDDED SCATTERED CONTINUE TO BE CARRIED OVER THE ISLANDS IN THE LOW-LEVEL NORTHEASTERLY TRADE WIND FLOW. OVER THE EASTERNMOST ISLANDS...THE WESTERN EDGE OF A 300 MILE WIDE AREA OF OVERCAST LAYERED CLOUDS WITH EMBEDDED SHOWERS AND ISOLATED THUNDERSTORMS IS LOCATED ABOUT JUST EAST OF MAUI AND THE BIG ISLAND. THIS WESTERN EDGE HAS BEEN SPREADING WESTWARD AT ABOUT 20 MPH. THIS FEATURE WILL CONTINUE TO MOVE OVER THE ISLANDS...AND BRING CLOUDY SKIES AND FREQUENT SHOWERS THROUGH THE DAY TODAY. SOME OF THESE SHOWERS MAY BE LOCALLY HEAVY. AS THE SURFACE TROUGH APPROACHES THE STATE LATER TONIGHT...THE NORTHEASTERLY SURFACE WINDS OVER THE ISLANDS WILL CONTINUE TO STRENGTHEN. THEN AS THE TROUGH MOVES OVER THE ISLANDS ON SUNDAY... THE WINDS WILL WEAKEN AND VEER TO AN EAST SOUTHEAST DIRECTION. SURFACE HIGH PRESSURE NORTH OF THE ISLANDS WILL MAINTAIN GENTLE TO MODERATE TRADES DURING THE FIRST HALF OF THE NEW WORK WEEK. BASED ON THE LATEST OUTPUT FROM THE FORECAST MODELS...THE MID- AND UPPER-LEVEL TROUGHING WILL REMAIN OVER THE ISLANDS THROUGH WEDNESDAY MORNING. AT THE SAME TIME...ABUNDANT LOW-LEVEL MOISTURE WILL LIKELY CONTINUE TO ADVECT OVER THE ISLANDS FROM THE EAST. THEREFORE...THE POSSIBILITY OF LOCALLY HEAVY SHOWERS WILL CONTINUE THROUGH WEDNESDAY MORNING. THUNDERSTORMS ARE ALSO MENTIONED IN THE FORECAST STARTING TONIGHT AS THE ATMOSPHERE BECOMES INCREASINGLY UNSTABLE. WE WILL HAVE TO DECIDE LATER TODAY WHETHER OR NOT THE THREAT OF FLASH FLOODING IS GREAT ENOUGH TO REQUIRE A FLASH FLOOD WATCH FOR PARTS...OR ALL...OF THE STATE STARTING TONIGHT OR SUNDAY. A SURFACE RIDGE WILL BUILD NORTHWEST OF THE ISLANDS ON WEDNESDAY... WHILE THE UPPER-LEVEL TROUGH WILL SHIFT SOUTHEASTWARD AWAY FROM THE AREA. AS A RESULT...THE ATMOSPHERE WILL STABILIZE AND THE THREAT OF HEAVY SHOWERS AND THUNDERSTORMS WILL GRADUALLY DIMINISH. RECENT RUNS OF THE GFS AND ECMWF MODELS CONTINUE TO INDICATE A FRONT MAY PUSH DOWN OVER THE ISLANDS FROM THE NORTHWEST FRIDAY. IF SO...A STRONG HIGH WILL BUILD IN BEHIND THE FRONT AND BRING A RETURN OF BREEZY TRADE WINDS NEXT WEEKEND. && .AVIATION... VFR CONDITIONS ARE EXPECTED...BUT LOCALLY HEAVY SHOWERS WILL PRODUCE MVFR CIG AND VIS. AIRMET TANGO IS IN EFFECT FOR LOW LEVEL TURB S THRU W OF MT ON KAUAI...OAHU...MOLOKAI...LANAI AND MAUI. INCREASING CLOUDS AND SHOWERS REQUIRES AIRMET SIERRA FOR MT OBSC FOR WINDWARD MAUI...MOLOKAI THE BIG ISLAND. && .MARINE... THE CURRENT NORTHWEST SWELL WILL CONTINUE TO GRADUALLY DIMINISH... DROPPING BELOW THE HIGH SURF ADVISORY THRESHOLD LATER TODAY...SEE THE LATEST HIGH SURF ADVISORY FOR DETAILS. THIS SWELL WILL CONTINUE TO GRADUALLY FADE AWAY THROUGH MONDAY. A NORTHWEST SWELL ARRIVING ON TUESDAY WILL PEAK WELL BELOW THE HIGH SURF ADVISORY CRITERIA ALONG NORTH AND WEST FACING SHORES ON WEDNESDAY...WHILE ANOTHER NORTHWEST SWELL ARRIVING WEDNESDAY NIGHT WILL PEAK BELOW THE ADVISORY THRESHOLD ON THURSDAY. A LARGER NORTHWEST SWELL IS EXPECTED TO ARRIVE ON FRIDAY...WHICH MAY PRODUCE SURF NEAR THE HIGH SURF ADVISORY THRESHOLD. FRESH TO STRONG EAST NORTHEAST TO NORTHEAST WINDS ALONG WITH LARGE COMBINED SEAS DUE TO THE NORTHWEST SWELL AND LOCALLY GENERATED TRADE WIND WAVES WILL PRODUCE SMALL CRAFT ADVISORY...SCA...CONDITIONS FOR ALL HAWAIIAN WATERS THROUGH THIS AFTERNOON. THE SCA WILL LIKELY BE DISCONTINUED FOR SOME AREAS...SUCH AS THE WATERS SOUTHEAST OF THE BIG ISLAND...AS THE NORTHWEST SWELL CONTINUES TO DECLINE THIS EVENING. HAVE ALREADY INTRODUCED THUNDERSTORMS OVER PARTS OF THE WINDWARD MAUI AND BIG ISLAND COASTAL WATERS FOR TODAY. THE DEEP CONVECTION MAY SPREAD TO ADDITIONAL HAWAIIAN WATERS TONIGHT. IF SO...WE MAY ISSUE A MARINE WEATHER STATEMENT LATER TODAY TO DESCRIBE POTENTIAL HAZARDS TO MARINERS...SUCH AS REDUCED VISIBILITIES IN LOCALLY HEAVY DOWNPOURS...STRONG GUSTY WINDS...LOCALLY ROUGH SEAS AND FREQUENT LIGHTENING. && .HFO WATCHES/WARNINGS/ADVISORIES... HIGH SURF ADVISORY THROUGH 600 PM HST THIS EVENING FOR NORTH AND WEST FACING SHORES OF NIIHAU...KAUAI AND OAHU...NORTH FACING SHORES OF MOLOKAI AND LANAI...AND WEST FACING SHORES OF THE BIG ISLAND. MALL CRAFT ADVISORY THROUGH 600 PM HST THIS EVENING FOR THE WATERS SOUTH OF THE BIG ISLAND. SMALL CRAFT ADVISORY THROUGH 600 AM HST SUNDAY MORNING FOR ALL HAWAIIAN WATERS...EXCEPT THE WATERS SOUTH OF THE BIG ISLAND. && DISCUSSION/MARINE...HOUSTON AVIATION...CRAIG
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.